Alert archive / Massachusetts / Gale Watches in 2017

Gale Watch 18, NWS Boston/Norton, MA

May 12, 2017

NWS Boston/Norton, MA issued this gale watch at May 12, 2017, 4:00 AM EDT. It took effect at May 13, 2017, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 12, 2017, 4:00 AM EDT (08:00 UTC)
In effect from
May 13, 2017, 8:00 PM EDT
Expired
May 13, 2017, 3:43 PM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

360 
WHUS71 KBOX 120800
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EDT FRI MAY 12 2017

ANZ254>256-121600-
/O.NEW.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
400 AM EDT FRI MAY 12 2017

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING.

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-121600-
/O.NEW.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
400 AM EDT FRI MAY 12 2017

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  40 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
252 
WHUS71 KBOX 121454
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1054 AM EDT FRI MAY 12 2017

ANZ254>256-122300-
/O.CON.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1054 AM EDT FRI MAY 12 2017

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-122300-
/O.CON.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1054 AM EDT FRI MAY 12 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  40 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
185 
WHUS71 KBOX 122011
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT FRI MAY 12 2017

ANZ250-251-130415-
/O.EXA.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
411 PM EDT FRI MAY 12 2017

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ232>235-237-130415-
/O.EXT.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
411 PM EDT FRI MAY 12 2017

...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ254>256-130415-
/O.CON.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
411 PM EDT FRI MAY 12 2017

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231-130415-
/O.CON.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/
CAPE COD BAY-
411 PM EDT FRI MAY 12 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
653 
WHUS71 KBOX 130226
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1026 PM EDT FRI MAY 12 2017

ANZ232>235-237-254>256-131030-
/O.CON.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1026 PM EDT FRI MAY 12 2017

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231-250-251-131030-
/O.CON.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1026 PM EDT FRI MAY 12 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
340 
WHUS71 KBOX 130834
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
434 AM EDT SAT MAY 13 2017

ANZ232>235-237-254>256-131645-
/O.UPG.KBOX.GL.A.0018.170514T0000Z-170515T0000Z/
/O.NEW.KBOX.GL.W.0032.170513T2200Z-170515T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
434 AM EDT SAT MAY 13 2017

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-131645-
/O.NEW.KBOX.SC.Y.0067.170514T0700Z-170514T2200Z/
BOSTON HARBOR-
434 AM EDT SAT MAY 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 6 PM EDT SUNDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-131645-
/O.NEW.KBOX.SC.Y.0067.170514T0000Z-170514T2200Z/
NARRAGANSETT BAY-
434 AM EDT SAT MAY 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
SUNDAY.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-250-251-131645-
/O.CON.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
434 AM EDT SAT MAY 13 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
413 
WHUS71 KBOX 131943
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT SAT MAY 13 2017

ANZ236-140345-
/O.UPG.KBOX.SC.Y.0067.170514T0000Z-170514T2200Z/
/O.EXB.KBOX.GL.W.0032.170514T0700Z-170514T1700Z/
NARRAGANSETT BAY-
343 PM EDT SAT MAY 13 2017

...GALE WARNING IN EFFECT FROM 3 AM TO 1 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 3 AM TO 1 PM EDT SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-140345-
/O.UPG.KBOX.SC.Y.0067.170514T0700Z-170514T2200Z/
/O.EXB.KBOX.GL.W.0032.170514T0900Z-170514T2000Z/
BOSTON HARBOR-
343 PM EDT SAT MAY 13 2017

...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 5 AM TO 4 PM EDT SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-250-251-140345-
/O.EXB.KBOX.GL.W.0032.170514T0300Z-170515T0000Z/
/O.UPG.KBOX.GL.A.0018.170514T1000Z-170515T0000Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
343 PM EDT SAT MAY 13 2017

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232>235-237-254>256-140345-
/O.CON.KBOX.GL.W.0032.170513T2200Z-170515T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
343 PM EDT SAT MAY 13 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at May 12, 2:17 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 12, 2:17 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
217 AM EDT Fri May 12 2017

.SYNOPSIS...
Unseasonably cool temperatures will continue across the region
through the weekend. Mainly dry conditions persist into Saturday
morning. However thereafter a coastal storm will bring a period
of moderate to heavy rain and gusty winds Saturday night into
early Sunday. Scattered showers linger Monday, but then drier
and a noticeable warming trend begins Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

145 AM Update...
Low clouds continue to linger along the E coast of Mass, with
another band of clouds across the CT valley. Mainly clear skies
developed between these two bands, though should fill back in
toward daybreak. Where skies have cleared, temps have fallen
back to the lower 40s, but remain in the 45-50 degree range
where the clouds remain.

Light/variable or calm winds continue inland, with N-NE winds
up to around 10 kt along the immediate E coast at 05Z.

Have kept mention of isold showers across E coastal areas into
interior NE Mass through midday as low level moisture working
inland on the N-NE wind may allow light, spotty precip to
develop as an H5 short wave works down the coast.

Brought near term conditions current and incorporated into the
early morning update.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
Friday...

Models signaling the upper low moves away from our area, with
surface high pressure building into/over southern New England
for a brief period. However, E/NE wind continues at the surface,
with models showing moisture continues to be trapped in the low
levels. At this time thinking a mix of clouds and sun, with the
possibility of isolated sprinkles or light showers across
eastern MA. Expecting most locales will stay dry.

Friday night...

Low clouds may linger at least into the evening, otherwise
increasing moisture aloft will bring mid and high deck clouds
into the area in advance of approaching low pressures system.
Chances for light rain increase across the interior towards
daybreak, with low chance to slight chance pops there. Eastern
MA should remain dry for the night.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...

 - Cooler than normal temps continue thru the weekend

 - Periods of moderate to heavy rain Sat night-early Sunday

 - Pattern change next Tue/Wed/Thu with highs 70s & possibly 80s!

Daily Details...

Saturday...

Deep layer ridge over eastern New England early Saturday will
support dry weather and perhaps some morning sunshine across RI and
eastern MA. However this will be short lived as ridge axis moves
offshore promoting increasing clouds from west to east. Latest
deterministic and ensemble trends suggest rain will ovespreads CT and
western-central MA during Sat afternoon and then into RI-eastern MA
late in the day/early evening. Thus much of the day could be rain-
free across RI and eastern MA.  Another cool day given maritime
airmass, increasing onshore flow along with skies becoming overcast.
Keep in mind normal highs for mid May are now 65-70.

Saturday night and Sunday...

00z and 12z runs have been flip flopping especially the ECMWF with
00z versions more robust. Tend to lean toward the 00z guidance given
more aircraft data available for 00z runs than 12z runs.
Uncertainty seems to hinge on the interaction between northern and
southern stream jet energy along with spacing between lead and
trailing northern stream short waves. This impacts the track of the
surface low (offshore per EC-UKMET) vs GFS over the Cape and
islands. Given this large scale differences models also differ on
track and location of dry slot and comma-head. Thus a very low
confidence QPF forecast. The 12Z GEFS plume diagrams illustrate this
nicely with 21 members offering a range of QPF from 1-5 inches of
rainfall!  The 12z UKMET/NAM and 00z EC were more in the middle of
the pack offering a widespread 1-2" with isolated higher amounts
possible. 12z EC came in with more of an offshore track yielding
heaviest rainfall Cape Cod and islands.

This seems reasonable given strong low level southeast jet up to 65
kt moves across the region and is coupled with southern stream
moisture (PWATs +1 SD). Higher amounts possible given some embedded
elevated convection however the warm conveyor belt precip is
somewhat progressive and should limit duration of heavy rain to
about a 12 hour window, 00z-12z Sunday, possibly til 15z northeast
MA. Nonetheless a dynamic and anomalous system with all guidance
offering a sub 990 mb low tracking near/over or offshore of
Nantucket-Cape Cod.

Strength of onshore winds also uncertain given track and proximity
of low level jet to the coastline. Lots of uncertainty into Sunday
as well as GFS has comma-head rains across part of the area, while
the EC offers a brief break in the precip between departing lead
wave followed by a robust trailing short wave. Likely a chilly day
Sunday especially across the interior where northerly winds will
lock in shallow cool air combined with cloud cover. Some interior
locations may not crack 50 Sunday.

Monday...

Closed low over New Brunswick with moist cyclonic flow aloft across
SNE. This combined with cold temps aloft will result in any breaks
of sunshine filling back in and possibly yielding isolated showers.
Thus mostly cloudy conditions but not as chilly as Sunday with highs
in the mid to upper 50s Monday. Breezy too with modest WNW winds.

Tue/Wed/Thu...

Good agreement among deterministic and ensemble guidance on a
pattern change with high amplitude western trough yielding a
downstream ridge (subtropical ridge) along-off the east coast.
Tuesday and Wed will be our transition days to milder weather but by
Thu the 12z GEFS has +20C air at 925 mb streaming across SNE. This
would support highs well into the 80s. The 12z EC ensembles have 60-
70% probability of 80+ highs Thu. It is day7 so have to be realistic
on the timeline but nevertheless a fairly strong signal for summer
warmth from both ensembles and deterministic guid.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...

Through 12Z...Moderate confidence. VFR conditions across
western MA/N CT, may see MVFR CIGS at times through 12Z.
Central and eastern areas...Mainly MVFR CIGS, except IFR along
the immediate E coast. VFR VSBYS. Light N-NE winds, except up
to around 10 kt along the E coast.

Today...Moderate confidence. Mainly MVFR CIGS central and
western areas early, improving to VFR by early afternoon. E
areas...MVFR-IFR CIGS may improve to low end VFR during the
afternoon except along the immediate SE Mass coast into E RI.
E-NE winds 5-10 kt inland, N-NE winds 10-15 kt with gusts up to
20 kt at times along the coast.

Tonight...Moderate confidence. VFR early inland, lowering to
MVFR-IFR by midnight. Along the coast...Low end VFR-MVFR
lowering to IFR after midnight. May see LIFR CIGS across E Mass
after 06Z-08Z.

Saturday...Low to moderate confidence. MVFR CIGS, with areas of
IFR along the coast. MVFR VSBYS developing in -RA from W-E
during the day. E-SE winds around 10 kt inland, increasing to
10-15 kt along the coast with gusts up to around 20 kt along the
S coast, 20-25 kt during the afternoon on the islands.

KBOS TAF...Moderate confidence. VFR CIGS overnight, lowering to
MVFR from 10Z-11Z. CIGS may improve to VFR toward evening, then
lower to IFR-LIFR after 06Z. Light N-NE winds today, shifting to
E tonight.

KBDL TAF...Moderate confidence in TAF. Mainly VFR CIGS through
around 04Z, then lowering to MVFR.

Outlook /Saturday Night through Tuesday/...

Saturday...a mix of VFR-MVFR but mainly dry with rain overspreading
the region from west to east 20z-00z.

Sat night...IFR-LIFR in periods of moderate to heavy rain along with
areas of fog. Increasing easterly winds along the coast.

Sunday...heavy rain lifts into northern New England with more
showery conditions here. IFR-LIFR but possibly improving to MVFR
during the afternoon.

Monday...MVFR-VFR along with isolated showers possible. Modest WNW
wind.

Tuesday...VFR and dry weather likely.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...High confidence.

Overnight and Friday...NE winds prevail, gusting up to 20 kt
tonight into Friday morning, then will diminish. Seas remaining
below 5 ft.

Friday night...E/NE winds 10 kt or less, with seas below 5 ft.

Outlook /Saturday Night through Tuesday/...

Saturday...Mainly dry but increasing easterly winds as low pres
develops and track along or near the southern New England coast.

Saturday night...Gale center tracks near or along the southern New
England coast. Thus easterly Gales possible pending how close the
low tracks to the coast. All models agree on a sub 990 mb low! Rain
and fog will result in vsby below 1 mile at times.

Sunday....Gale center tracks across the Gulf of Maine with winds
becoming WNW, this will improve vsby along with morning rain
tapering to afternoon showers.

Monday...modest WNW with isolated showers possible. Leftover
large east swells likely.

Tuesday...improving weather with high pres building in from the
west.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Nocera/NMB
NEAR TERM...EVT
SHORT TERM...NMB
LONG TERM...Nocera
AVIATION...Nocera/EVT/NMB
MARINE...Nocera/EVT/NMB
Hazardous weather outlook, May 11, 4:31 PM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
431 PM EDT Thu May 11 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-122045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
431 PM EDT Thu May 11 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Saturday night into Sunday...

There is a low risk that heavy rain will bring localized minor
flooding, mainly street and highway flooding. There also is a risk
that a wind advisory will be needed along the Plymouth coast, Cape
Cod and Islands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-122045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
431 PM EDT Thu May 11 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Saturday night into Sunday...

There is a risk for east to northeast gales Sat night into Sunday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

Gale Watches in Massachusetts, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.